×

zbMATH — the first resource for mathematics

Algebraic string operations. (English) Zbl 1144.55012
It is well-known that the Hochschild complex \(C^*(A,A)\) of an associative algebra \(A\) possesses a rich algebraic structure. Deligne’s conjecture (proved by several people) states that the operad of chains on the little disc operad acts on \(C^*(A,A)\). The discovery of string topology by M. Chas and D. Sullivan suggests that if an \(A_\infty\)-algebra possesses a kind of Poincaré duality, richer algebraic operations should act on \(C^*(A,A)\). The present authors made a significant progress in this direction.
Namely, they offer a definition of a \(V_k\)-algebra for all \(1\leq k\leq \infty\). This concept is homotopy invariant. If \(k=1\) then \(V_1\)-algebras are precisely \(A_{\infty}\)-algebras. For \(k=2\) \(V_2\)-algebras are \(A_\infty\)-algebras with homotopy co-inner product. For \(k\geq 3\) the concept is new and quite interesting and is related to open strings. Moreover using directed graphs they construct a sequence of inclusions of PROPs \(\text{DG}_1\subset \text{DG}_2 \subset \cdots \subset \text{DG}_\infty\) in such a way that if \(A\) is a \(V_k\)-algebra then then \(C^*(A,A)\) is an algebra over \(\text{DG}_k\), \(1\leq k\leq \infty\).

MSC:
55P48 Loop space machines and operads in algebraic topology
16E40 (Co)homology of rings and associative algebras (e.g., Hochschild, cyclic, dihedral, etc.)
18D50 Operads (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Baas, N.A., Cohen, R.L., Ramirez, A.: The topology of the category of open and closed strings. AT/0411080 (2004)
[2] Chas, M., Sullivan, D.: String topology. GT/9911159 (1999) · Zbl 1185.55013
[3] Costello, K.: Topological conformal field theories and Calabi-Yau categories. QA/0412149 (2004) · Zbl 1171.14038
[4] Gerstenhaber, M.: The cohomology structure of an associative ring. Ann. Math. 78(2), (1963) · Zbl 0131.27302
[5] Harrelson, E.: On the homology of open-closed string theory. AT/0412249 (2004)
[6] Kajiura, H.: Noncommutative homotopy algebras associated with open strings. QA/0306332 (2003) · Zbl 1136.81399
[7] Kajiura, H., Stasheff, J.: Homotopy algebras inspired by classical open-closed string field theory. QA/0410291 (2004) · Zbl 1125.18012
[8] Kaufmann, R.M.: On spineless cacti, Deligne’s conjecture and Connes–Kreimer’s Hopf algebra. QA/0308005 (2003) · Zbl 1140.55008
[9] Kaufmann, R.M.: Moduli space actions on the Hochschild co-chains of a Frobenius algebra II: Correlators. AT/0606065 (2006) · Zbl 1169.55005
[10] Kontsevich, M., Soibelman, Y.: Deformations of algebras over operads and Deligne’s conjecture. Conférence Moshé Flato 1999, vol. I (Dijon), pp. 255–307. Math. Phys. Stud., 21. Kluwer, Dordrecht (2000) · Zbl 0972.18005
[11] Loday, J.-L.: Cyclic Homology. Grundlehren der mathematischen Wissenschaften 301. Springer, Heidelberg (1992)
[12] Longoni, R., Tradler, T.: Homotopy inner products for cyclic operads. AT/0312231 (2003) · Zbl 1192.55012
[13] McClure J.E. and Smith J.H. (2002). A solution of Deligne’s Hochschild cohomology conjecture. Contemp. Math. 293: 153–193 · Zbl 1009.18009
[14] Menichi L. (2004). Batalin-Vilkovisky algebras and cyclic cohomology of Hopf algebras. K-Theory 32(3): 231–251 · Zbl 1101.19003
[15] Stasheff J. (1963). On the homotopy associativity of H-spaces I and II. Trans. Am. Math. Soc. 108: 275–312 · Zbl 0114.39402
[16] Sullivan, D.: Open and closed string field theory interpreted in classical algebraic topology. Topology, geometry and quantum field theory, pp. 344–357. London Math. Soc. Lecture Note Ser., 308, Cambridge University Press, Cambridge (2004) · Zbl 1088.81082
[17] Tamarkin, D.: Another proof of M. Kontsevich formality theorem. QA/9803025 (1998)
[18] Tamarkin D. (2003). Formality of chain operad of little discs. Lett. Math. Phys. 66(1–2): 65–72 · Zbl 1048.18007
[19] Tradler, T.: The BV algebra on Hochschild cohomology induced by infinity inner products. QA/0210150 (2002) · Zbl 1218.16004
[20] Tradler, T., Zeinalian, M., Sullivan, D. (Appendix).: Infinity structure of Poincaré duality spaces. Algebraic Geometric Topol. 7, 233–260 (2007) · Zbl 1137.57025
[21] Tradler T. and Zeinalian M. (2006). On the cyclic Deligne conjecture. J. Pure Appl. Algebra 204: 280–299 · Zbl 1147.16012
[22] Voronov, A.A.: Homotopy Gerstenhaber algebras. In: Conférence Moshé Flato 1999, vol. II (Dijon), pp. 307–331. Math. Phys. Stud., 22. Kluwer, Dordrecht (2000)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.